Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 148, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 25, 2019, 11:57 AM EDT for 4 counties in Indiana; Wabash County, Illinois. It took effect at Mar 25, 2019, 8:40 PM EDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2019, 11:57 AM EDT (15:57 UTC)
- In effect from
- Mar 25, 2019, 8:40 PM EDT
- Expired
- Mar 31, 2019, 10:00 AM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Petersburg (PTRI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
355
WGUS43 KIND 251557
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1157 AM EDT Mon Mar 25 2019
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following waterway in southern Indiana...
White River...
.Lowland flooding is expected to develop along rivers in southern
Indiana. Around a half an inch to an inch and a half of rain has
fallen along and south of Sullivan to Bloomington to Greensburg
line since yesterday. Significant flooding is not expected. Flooding
will affect some local and state roads...low agricultural land and
some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC185-INC027-051-083-125-260356-
/O.NEW.KIND.FL.W.0148.190326T0040Z-190331T1400Z/
/PTRI3.1.ER.190326T0040Z.190327T1200Z.190331T0200Z.NO/
1157 AM EDT Mon Mar 25 2019
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* from this evening to Sunday morning.
* At 10:30 AM Monday the stage was 14.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.3 feet by Wednesday morning. It will fall below
flood stage by Saturday evening.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-260356-
/O.NEW.KIND.FL.W.0149.190327T0000Z-190401T1600Z/
/HAZI3.1.ER.190327T0000Z.190328T0600Z.190401T0400Z.NO/
1057 AM CDT Mon Mar 25 2019
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from Tuesday evening to Monday April 01.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Forecast...It is forecast to rise above flood stage Tuesday
evening, crest at 19.2 feet late Wednesday night and then fall
below flood stage by Sunday evening.
* At 19.0 feet...Flood waters cover the Hazleton softball field.
Pottsville Road is underwater and impassable.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$2 follow-up statements
165
WGUS83 KIND 270206
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1006 PM EDT Tue Mar 26 2019
...A Flood Warning continues for portions of the following waterways
in Indiana...
White River...
.Lowland flooding has developed along the White River near
Petersburg and points downstream. Around a half an inch to an inch
and a half of rain has fallen along and south of Sullivan to
Bloomington to Greensburg line since Sunday. Significant flooding
is not expected. Flooding will affect some local and state
roads...low agricultural land and some river parks and is expected
to end by late Friday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC185-INC027-051-083-125-280204-
/O.EXT.KIND.FL.W.0148.000000T0000Z-190329T0900Z/
/PTRI3.1.ER.190326T1345Z.190327T1800Z.190328T2100Z.NO/
1006 PM EDT Tue Mar 26 2019
The Flood Warning continues for
The White River at Petersburg.
* until late Thursday night.
* At 9:30 PM Tuesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 17.2 feet by Wednesday afternoon
then begin falling. It will fall below flood stage Thursday
afternoon.
* At 17.0 feet...Flooding affects low agricultural lands, low oil
fields and closes Bottoms Rd...Brothers Rd and East Govenors Road
in Knox County. In agricultural season...farmers are concerned at
this stage.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-280204-
/O.EXT.KIND.FL.W.0149.000000T0000Z-190330T1500Z/
/HAZI3.1.ER.000000T0000Z.190328T1200Z.190330T0300Z.NO/
906 PM CDT Tue Mar 26 2019
The Flood Warning continues for
The White River at Hazleton.
* until Saturday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 18.0 feet Thursday morning
and will fall below flood stage by Friday evening.
* At 18.0 feet...Floodwaters cover much low ground in agricultural
season. Low lying oil fields...Pottsville Road and possibly a few
other low rural roads flood. High water isolates Pottstown, a
river cabin community.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$657
WGUS83 KIND 271851
FLSIND
Flood Statement
National Weather Service Indianapolis IN
251 PM EDT Wed Mar 27 2019
...A Flood Warning continues for portions of the following waterways
in Indiana...
White River...
.Lowland flooding has developed along the White River near
Petersburg and points downstream. Around half an inch to an inch
and a half of rain fell along and south of Sullivan to Bloomington
to Greensburg line since Sunday. Significant flooding is not
expected. Flooding will affect some local and state roads...low
agricultural land and some river parks and is expected to end by
late Friday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
ILC185-INC027-051-083-125-280945-
/O.EXT.KIND.FL.W.0148.000000T0000Z-190328T0945Z/
/PTRI3.1.ER.190326T1345Z.190327T1015Z.190327T2145Z.NO/
251 PM EDT Wed Mar 27 2019
The Flood Warning continues for
The White River at Petersburg.
* until late tonight.
* At 1:30 PM Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...It will continue to fall to below flood stage by this
afternoon.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-281850-
/O.EXT.KIND.FL.W.0149.000000T0000Z-190329T0936Z/
/HAZI3.1.ER.000000T0000Z.190328T0000Z.190328T2136Z.NO/
151 PM CDT Wed Mar 27 2019
The Flood Warning continues for
The White River at Hazleton.
* until late Thursday night.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 17.1 feet this evening and
will fall below flood stage by Thursday afternoon.
* At 17.0 feet...Lowest reading available from the Hazleton Staff
Gage. Since the 1930s the White River has moved from the "old
wellhouse" to several hundred yards from the "old wellhouse". The
river returns to the "old wellhouse" around 17 to 17.5 feet.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 25, 10:28 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 25, 10:28 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1028 AM EDT Mon Mar 25 2019 .UPDATE... The NEAR TERM and AVIATION sections have been updated below. && .SYNOPSIS... Issued at 349 AM EDT Mon Mar 25 2019 After some lingering showers this morning, the remainder of the short term period will be quiet with dry and cool conditions as high pressure strengthens over the region. The extended period will be a different story though as a frontal boundary stalls over the area and waves moving along it trigger rain showers. Some of the rain could be heavy at times late in the week and early this weekend. Expect a brief warm-up though early in the extended period. && .NEAR TERM /Rest of Today/... Issued at 1028 AM EDT Mon Mar 25 2019 Area of frontogenesis has created a band of rain that is slowly sinking south across the area this morning. Upped PoPs as necessary to account for this band. Extended time of PoPs a bit in the southeast as well. Otherwise just tweaked hourly forecasts as needed. Previous discussion follows... The main focus of the near term period will be rain showers this morning until a low pressure system currently rotating over southern Illinois pushes farther southeastward. Current satellite and radar imagery show an area of low pressure located over southern Illinois with a plume of moisture rotating ahead of it over Indiana and Ohio southwestward along the associated cold front to eastern Texas. The highest chances for rain will be confined to the southeast two-thirds of central Indiana this morning with the northwestern third becoming dry by daybreak. After the trailing upper low passes through this morning, however, rain will then quickly taper off across the southeastern two-thirds of the forecast area as well. Skies will become partly cloudy in the wake of the rain this afternoon, but highs will remain below normal with readings in the mid 40s to low 50s (below normal). Meanwhile, winds will be strong out of the northeast with sustained speeds of 10 to 15 mph and gusts up to 30 mph. This is a high confidence forecast. && .SHORT TERM /Tonight through Wednesday Night/... Issued at 349 AM EDT Mon Mar 25 2019 Dry and cool conditions will prevail through Tuesday night as high pressure strengthens over the region and radiational cooling becomes significant at night. Daytime highs will struggle to get out of the 40s across most of central Indiana (low 50s over the southern counties), and overnight lows will dip into the 20s. It won't be until Wednesday when there is a weak warm-up into the mid and upper 50s as the pattern shifts a bit and winds become southerly. Increasing clouds on Wednesday night ahead of the next front will reduce the radiational cooling, so overnight lows will not be as cool with readings in the 40s. There will be low chances for rain showers across the northwestern counties overnight Wednesday though ahead of the aforementioned frontal boundary. && .LONG TERM /Thursday through Sunday/... Issued at 349 AM EDT Mon Mar 25 2019 An active long term period is in store for central Indiana, with a front stalling across the area and waves moving along it to bring frequent rain chances to the area. Depending on exactly where the front stalls and how much it meanders, could see some significant rain amounts to end the week, but low confidence at this point due to uncertainty regarding the previously mentioned factors. Rain could start by Thursday night and chances will stick around into Sunday. Could see a slight chance for thunderstorms Saturday with a cold front moving through. Temperature will run above normal until the front starts moving out Saturday/Saturday night, and then below normal temperatures will rush back in. && .AVIATION /Discussion for 251500z TAF Update/... Issued at 1028 AM EDT Mon Mar 25 2019 Delayed improvement to VFR by a little bit based on latest trends in observations and hi-res short term model data. Bumped up wind gusts as well based on latest obs. Previous discussion follows... IFR ceilings for all but KLAF (MVFR there) to start at the TAF sites this morning with rain showers moving through. These showers should move out by this afternoon. Conditions should start to improve from north to south, with ceilings slowly rising by late morning and then scattering to VFR during the afternoon/evening. Expect some wind gusts of 18 to 25 kts within the next few hours and then lasting through much of the day out of the northeast. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD/50 SHORT TERM...TDUD LONG TERM....CP AVIATION...CP/50
Hazardous weather outlook, Mar 25, 4:31 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 431 AM EDT Mon Mar 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-260845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 431 AM EDT Mon Mar 25 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Rain showers will linger through this morning (mainly southeastern two-thirds of central Indiana). They will end by late morning, however, as the upper low pushes farther southeast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: No hazardous weather is expected at this time. Discussion: Dry conditions will prevail Tuesday and Wednesday as high pressure builds into the Great Lakes and Ohio Valley. After low rain chances across the northwest counties Wednesday night, rain chances will increase further late in the week. Some of the rain could become heavy at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:57 AM EDT | River Flood Warning | IND | Gibson, Knox | 14 days |
Nearby
River Flood Warnings in Indiana, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.